Georgia, 2013Flash Flood and Heavy Rain in Georgia, August 19 to 20, 2013
August 19 to 20, 2013 · NWS CHS · 2 events in 1 county or zone
A nearly stationary front remained draped across Southeast Georgia through the day. Numerous showers and thunderstorms developed across the region and became nearly stationary across the Statesboro area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A nearly stationary front remained draped across Southeast Georgia through the day. Numerous showers and thunderstorms developed across the region and became nearly stationary across the Statesboro area. The heavy rainfall produced flash flooding as well as two dam failures.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 19, 3:06 PM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 19, 3:06 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
406 PM EDT MON AUG 19 2013
.SYNOPSIS...
A STATIONARY FRONT OVER THE AREA WILL DISSIPATE AS HIGH PRESSURE
BUILDS ACROSS THE REGION MID TO LATE WEEK. A WEAK TROUGH OF LOW
PRESSURE WILL APPROACH FROM THE NORTHWEST THIS WEEKEND...FOLLOWED
BY HIGH PRESSURE INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THROUGH EARLY EVENING/MAINLY AWAY FROM THE IMMEDIATE COAST...A
COMPLEX MESOSCALE ENVIRONMENT FEATURING NUMEROUS BOUNDARIES AND
PWATS AROUND 2 INCHES WILL CONTINUE TO SUPPORT SCATTERED TO
NUMEROUS SHOWERS/THUNDERSTORMS WITH ERRATIC PROPAGATION AND AN
ASSOCIATED/LOCALIZED THREAT FOR EXCESSIVE RAINFALL/FLASH
FLOODING. WHERE BOUNDARY/CELL MERGERS OCCUR...ISOLATED UPDRAFTS
COULD BRIEFLY INTENSIFY TO PRODUCE DAMAGING WET MICROBURSTS.
HOWEVER...THE SEVERE WEATHER THREAT SHOULD REMAIN LIMITED.
AFTER DARK...SHOWERS/THUNDERSTORMS SHOULD GRADUALLY DECREASE IN
COVERAGE/INTENSITY. AFTER MIDNIGHT...AREAS AWAY FROM COASTAL
COUNTIES/ADJACENT COASTAL WATERS COULD REMAIN RAIN-FREE FOR
SEVERAL HOURS. HOWEVER...MAINTAINED SLIGHT CHANCE POPS MOST AREAS
WELL INTO THE OVERNIGHT HOURS.
OVERNIGHT...FOG/STRATUS COULD REDEVELOP AWAY FROM THE IMMEDIATE
COAST WHERE WINDS REMAIN LIGHT AND WHERE BOUNDARY LAYER
MOISTURE/INSTABILITY IS ENHANCED BY RAIN.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
TUESDAY...HIGH PRESSURE AT THE SURFACE AND ALOFT WILL PREVAIL. A
WEAK COASTAL TROUGH/LINGERING STATIONARY FRONT WILL PROVIDE ENOUGH
CONVERGENCE TO SUPPORT ISOLATED SHOWERS/WEAK THUNDERSTORMS PUSHING
LOCALLY ONSHORE DURING THE MORNING HOURS. THE TROUGH WILL DISSIPATE
AS THE DAY PROGRESSES...WHILE THE SEABREEZE BECOMES THE MAIN FOCUS
FOR CONVECTION BY THE EARLY AFTERNOON. DEEPER MOISTURE WRAPPING
AROUND THE PERIPHERY OF THE ATLANTIC RIDGE...AS WELL AS A SERIES OF
WEAK SHORTWAVES TRACKING FROM THE GULF OF MEXICO...SUGGESTS THAT
SCATTERED SHOWER/THUNDERSTORM DEVELOPMENT IS POSSIBLE. WILL
ADVERTISE RAIN CHANCES PEAKING IN THE 30 TO 40 PERCENT RANGE AWAY
FROM THE IMMEDIATE COASTLINE...HIGHLIGHTING INLAND AREAS WITH BEST
COVERAGE. PRECIPITATION POTENTIAL WILL THEN DIMINISH AFTER SUNSET
WITH THE LOSS OF DAYTIME HEATING AND INSTABILITY. HIGH TEMPERATURES
WILL REACH THE UPPER 80S TO AROUND 90 DEGREES INLAND.
WEDNESDAY...A SHORTWAVE TROUGH WILL SHIFT INTO THE OHIO VALLEY
REGION MIDDAY...WHILE THE ATLANTIC RIDGE REMAINS RATHER STRONG
OVER THE SOUTHEAST COAST. EXPECT THE CONVECTIVE SCENARIO TO BE
FAIRLY TYPICAL FOR LATE SUMMER. COVERAGE WILL INITIALLY OCCUR OVER
THE MARINE ZONES AND COASTLINE IN THE MORNING ALONG REMNANTS OF
A STATIONARY FRONT...BEFORE TRANSITIONING ALONG AND INLAND OF THE
SEABREEZE BY AFTERNOON AND EARLY EVENING HOURS. WILL INDICATE
SHOWER/THUNDERSTORM CHANCES IN THE 20 PERCENT RANGE ALONG THE
COAST TO 30 TO NEAR 40 PERCENT FARTHER INLAND. COVERAGE OVER LAND
WILL THEN DIMINISH FROM EAST TO WEST INTO THE EVENING HOURS...WITH
BEST CONVERGENCE/INSTABILITY SHIFTING TO THE WATERS OVERNIGHT.
TEMPERATURES WILL PEAK A DEGREE OR TWO HIGHER THAN THE PREVIOUS
DAY...REACHING 90 TO 91 DEGREES AWAY FROM THE LOCALLY COOLER
COASTLINE.
THURSDAY...DEEP LAYER RIDGING WILL WEAKEN BY LATE WEEK...AS THE
SHORTWAVE TROUGH TO THE NORTH TRACKS INTO THE MID ATLANTIC STATES.
DESPITE THIS VARIATION IN THE LARGE SCALE PATTERN...EXPECT LITTLE
NOTABLE CHANGE TO THE GENERAL SENSIBLE WEATHER FOR THURSDAY. WILL
INDICATE A SEASONAL 20 TO 30 PERCENT CHANCE FOR
SHOWERS/THUNDERSTORMS DURING THE DAYTIME HOURS...WITH RAIN CHANCES
DIMINISHING BY THE EVENING/NIGHTTIME PERIOD. LOW TO MID LEVEL FLOW
WILL LOSE SOME OF ITS ONSHORE COMPONENT...CONTRIBUTING TO WARMER
HIGH TEMPERATURES IN THE LOWER 90S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A TYPICAL SUMMERTIME PATTERN WILL PERSIST THROUGH LATE WEEK AS
ATLANTIC HIGH PRESSURE REMAINS OVER THE SOUTHEAST. CONDITIONS SHOULD
REMAIN SOMEWHAT DRYER THROUGH FRIDAY WITH WEST/SOUTHWEST FLOW ALOFT.
HIGH PRESSURE WILL THEN GRADUALLY RETREAT SOUTH AND EAST INTO THE
WEEKEND AS A WEAK TROUGH OF LOW PRESSURE APPROACHES FROM THE NORTHWEST.
A SLIGHT CHANCE OF SHOWERS AND/OR THUNDERSTORMS WILL BE POSSIBLE
EACH DAY...WITH POSSIBLY INCREASING CHANCES ON SUNDAY BEFORE SFC
HIGH PRESSURE AND DRYER MID LVL AIR SHIFTS OVER THE SOUTHEAST INTO
EARLY NEXT WEEK. OVERALL HIGH TEMPS SHOULD RANGE IN THE UPPER 80S
TO LOWER 90S EACH AFTERNOON...HIGHEST OVER INLAND AREAS IN
SOUTHEAST GEORGIA. OVERNIGHT LOW TEMPS SHOULD RANGE IN THE LOW 70S
INLAND TO LOW/MID 70S ALONG THE COAST.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
SHOWERS/TSTMS WILL CONTINUE TO DEVELOP IN THE VICINITY OF
TERMINALS UNTIL LATE AFTERNOON/EARLY EVENING. AMENDMENTS COULD BE
REQUIRED BASED ON NEAR TERM CONVECTIVE TRENDS. MOST SHOWERS/
THUNDERSTORMS SHOULD GRADUALLY DISSIPATE AFTER DARK. THEN...
SHOWERS WILL PUSH ONSHORE/REDEVELOP IN THE KCHS VICINITY LATE
TONIGHT AND/OR TUESDAY MORNING. OUTSIDE PRECIPITATION...MAINLY VFR
CONDITIONS WILL PREVAIL...WITH ONLY A LOW PROBABILITY FOR FLIGHT
RESTRICTIONS LATE TONIGHT/EARLY TUESDAY.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO PREVAIL
TUESDAY THROUGH SATURDAY AS HIGH PRESSURE PERSISTS OVER THE
SOUTHEAST. BRIEF MVFR CIGS/VSBYS ARE POSSIBLE EACH AFTERNOON WITH
INLAND MOVING SHOWERS AND/OR THUNDERSTORMS.
&&
.MARINE...
ATLC HIGH PRES WILL CONTINUE TO PRODUCE S TO SE WINDS MAINLY 10
KT OR LESS THROUGH TONIGHT...ACCOMPANIED BY SEAS 2 TO 3
FT NEARSHORE WATERS AND 3-4 FT BEYOND 20 NM. LOCALLY HIGHER
WINDS/SEAS COULD DEVELOP WITHIN/NEAR ISOLATED/SCATTERED SHOWERS/TSTMS.
TUESDAY THROUGH FRIDAY...WINDS/SEAS ARE EXPECTED TO REMAIN WELL
BELOW SMALL CRAFT ADVISORY LEVELS THROUGH LATE WEEK WITH HIGH
PRESSURE THE MAIN FEATURE OVER THE MARINE ZONES. IN GENERAL...SOUTH
TO SOUTHEAST WINDS WILL REMAIN AT OR BELOW 10 TO 12 KT...HIGHEST
NEAR SEABREEZE CIRCULATIONS ALONG THE COAST. SEAS WILL REMAIN AT
OR BELOW 3 FT...HIGHEST IN OUTER GEORGIA WATERS.
RIP CURRENTS...A SLIGHT INCREASE IN SWELLS COULD LEAD TO A MODERATE
RISK OF RIPS BY MID WEEK.
&&
.TIDES/COASTAL FLOODING...
ISSUED A COASTAL FLOOD ADVISORY FOR ALL COASTAL COUNTIES IN
ANTICIPATION OF ELEVATED TIDES 6-10 PM THIS EVENING. SHALLOW SALT
WATERS FLOODING/ASSOCIATED IMPACTS SHOULD REMAIN MINIMAL...AS
HEAVIER RAIN SHOULD REMAIN JUST INLAND FROM THE TIDAL ZONE THROUGH
THE EVENING.
GIVEN THE PERIGEAN SPRING TIDES...ADDITIONAL COASTAL FLOOD
ADVISORIES ARE POSSIBLE THROUGH MID-WEEK WITH THE EVENING HIGH
TIDE CYCLE.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR GAZ117-
119-139-141.
SC...COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
SCZ048>051.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...SPR
SHORT TERM...WMS
LONG TERM...DPB
AVIATION...SPR
MARINE...SPR/WMS
TIDES/COASTAL FLOODING...Hazardous weather outlook, Aug 19, 3:17 PM EST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
417 PM EDT MON AUG 19 2013
GAZ117-119-139-141-SCZ048>051-202030-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
417 PM EDT MON AUG 19 2013
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
COASTAL FLOODING...TIDES WILL REMAIN ELEVATED THROUGH MID WEEK.
AS A RESULT COASTAL FLOOD ADVISORIES MAY BE REQUIRED WITH THE
EVENING HIGH TIDES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
AMZ330-350-352-354-374-202030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
417 PM EDT MON AUG 19 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
202030-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
417 PM EDT MON AUG 19 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
HEAVY RAINFALL...SHOWERS AND THUNDERSTORMS COULD PRODUCE
VERY HEAVY RAIN AND LOCALIZED FLASH FLOODING THROUGH THIS
EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER
SERVICE IN CHARLESTON.
In the hours before
Special weather statement, Aug 19, 2:57 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT MON AUG 19 2013
GAZ116-138-192045-
INLAND BRYAN-INLAND LIBERTY-
357 PM EDT MON AUG 19 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND BRYAN
COUNTIES THROUGH 445 PM EDT...
AT 353 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...NEAR LETFORD...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
LETFORD...LANIER...ELLABELL...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3220 8156 3204 8137 3194 8152 3205 8170
TIME...MOT...LOC 1958Z 232DEG 8KT 3206 8159 3200 8152
Special weather statement, Aug 19, 3:27 PM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
427 PM EDT MON AUG 19 2013
SCZ043-192115-
INLAND COLLETON-
427 PM EDT MON AUG 19 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY
THROUGH 515 PM EDT...
AT 424 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR WALTERBORO...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
WALTERBORO...THAYER...COLLETON MEDICAL CENTER...RHODES CROSSROADS...
LOWCOUNTRY REGIONAL AIRPORT...ROUND O...GLOVERVILLE...COTTAGEVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3306 8060 3306 8059 3306 8057 3305 8040
3300 8041 3299 8041 3297 8042 3296 8041
3286 8041 3280 8064 3291 8076 3306 8063
TIME...MOT...LOC 2027Z 214DEG 11KT 3290 8064Special weather statement, Aug 19, 3:51 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
451 PM EDT MON AUG 19 2013
SCZ040-192130-
ALLENDALE-
451 PM EDT MON AUG 19 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY
THROUGH 530 PM EDT...
AT 450 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MARTIN TO
MILBURY...MOVING EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MARTIN...AVERILL...MILBURY...BALDOCK...APPLETON...SEIGLING...
BARTON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3315 8148 3311 8136 3312 8119 3306 8113
3303 8108 3296 8121 3294 8124 3292 8124
3286 8145 3287 8145 3288 8148 3290 8147
3290 8148 3292 8148 3295 8151 3301 8149
3305 8154 3304 8155 3311 8158
TIME...MOT...LOC 2052Z 249DEG 12KT 3305 8146 3290 8143Special weather statement, Aug 19, 4:28 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
528 PM EDT MON AUG 19 2013
GAZ088-099-100-115-192215-
BULLOCH-CANDLER-EVANS-SCREVEN-
528 PM EDT MON AUG 19 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...EVANS...
BULLOCH AND CANDLER COUNTIES THROUGH 615 PM EDT...
AT 524 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM EUREKA TO
ADABELLE...MOVING NORTH AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
WESTBROOKE...STATESBORO...HALCYONDALE...BRANNEN LAKE...CAMERON...
GEORGIAN WALK...DONEGAL...DOVER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3283 8163 3253 8153 3216 8198 3247 8207
TIME...MOT...LOC 2129Z 177DEG 9KT 3252 8173 3230 8193
Local storm report, Aug 19, 4:42 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
542 PM EDT MON AUG 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM LIGHTNING STATESBORO 32.45N 81.78W
08/19/2013 BULLOCH GA LAW ENFORCEMENT
&&
EVENT NUMBER CHS1300846
FWALocal storm report, Aug 19, 4:44 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
544 PM EDT MON AUG 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HEAVY RAIN STATESBORO 32.45N 81.78W
08/19/2013 U0.00 INCH BULLOCH GA LAW ENFORCEMENT
WATER ON SEVERAL ROADS IN STATESBORO. NO ROADS REPORTED
CLOSED YET...BUT SOME ARE GETTING DIFFICULT FOR TRAVEL.
&&
EVENT NUMBER CHS1300847
FWAFlash Flood, Bulloch
- When
- August 19, 4:56 PM EST to August 20, 5:00 AM EST
- Where
- Bulloch County, 1.69 mi NW of Statesboro to 2.08 mi W of Statesboro
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- 911 Call Center
- Coordinates
- 32.467, -81.801
Bulloch County 911 dispatch relayed numerous reports of road closures in or near the Statesboro city limits. Approximately 20 to 25 water rescues were reported due to flooding in the first floor of an apartment complex and homes along Johnson Street and West Site Road as well as Hodges Circle. Two dam failures were also reported northeast of Statesboro. One of the dams was along Buck Creek Road. Twenty-two homes were also impacted in the Statesboro area.
Heavy Rain, Bulloch
- When
- August 19, 5:45 PM EST to 6:45 PM EST
- Where
- Bulloch County, 4.96 mi E of Esla
- Injuries
- 0 direct, 2 indirect
- Reported by
- 911 Call Center
- Coordinates
- 32.229, -81.596
Bulloch County 911 dispatch reported a five car accident due to hydroplaning on Interstate 16 between mile marker 132 and 135. Two people were injured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flooding in Georgia, August 19 to 20, 2013$107,000 · 3 events
- Wildfire in Idaho, August 19 to 27, 2013$100,000 · 1 event
- Dense Fog in Kentucky, August 19, 20132 injured · 17 events
- Dense Fog in Illinois, August 19, 201315 events
- Flood in Georgia, August 19, 2013$14,000 · 1 event
- Dense Fog in Missouri, August 19, 20135 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 19, 20134 events
- Flash Flooding in New Mexico, August 19, 20132 events
- Marine Thunderstorm Wind in Gulf of Mexico, August 19, 20131 event
- Wildfire in Washington, August 19 to 29, 20131 event
- Wildfire in California, August 19 to 26, 20131 event
- Damaging Wind in Florida, August 19, 201352 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 473242, 473243.